Results 1 to 7 of 7

Thread: Infants and addiction

  1. #1

    Join Date
    Mar 2005
    Location
    Bunbury, WA
    Posts
    184

    Default Infants and addiction

    Do you guys think a child (7 months in particular im interested in) could become addicted to infants panadol? By addicted I mean that they suffer withdrawals if not given more after a certain time, and then settle when given some? This is aside from the fact that they maybe suffering from pain...



    Do you think it could happen? Has anyone known any incidences?

    I really just want to hear some opinions.. Im a bit worried about someone..

  2. #2

    Join Date
    Jun 2003
    Location
    Ubiquity
    Posts
    9,922

    Default

    I don't know whether they can get addicted to it or not. But I have known kids that REALLY like it even go get the medicine syringe to have some but not because they were addicted but because they liked the taste. Paris isn't really phased either way. But no in answer to your question I have never heard of any child being addicted to it. I hope you can get some answers.

    *hugs*
    Cailin

  3. #3
    Custardtart Guest

    Default

    If it was a codeine based painkiller I'd say yes, because it's a morphine derivative, but I haven't heard of paracetamol addiction before. It's supposedly safe, although you're NOT supposed to use it constantly! I think it can affect the kidneys if it's overused over a long period, but I don't remember exactly.

    Kerrie

  4. #4

    Join Date
    Jun 2004
    Location
    Sydney
    Posts
    47

    Default

    Maybe you can suggest the person + baby start using a placebo (maybe cordial or something..? I'm not sure of the consistency/taste but something similar to it..?) and see if it helps...

  5. #5
    katanya Guest

    Default

    I was reading a poster at the Children hospital that said that Parents overused panadol for use in febrile situations(fever), instead of trying other solutions first. The info said that there is little evidence at how effective it really anyhow!

    I must admit when Felix has a temp I go for the infant panadol, but if I've used it 4 times in a row I take him to the dr to make sure I should be..

    I would be mostly concerned about a child who has panadol regularly because it is a drug and could cause long term effects like Kerrie said affecting things like the kidney's?

    I also heard that there are parents who use if everytime their baby cries, and it is being abused..scary stuff 8-[

  6. #6

    Join Date
    Mar 2005
    Location
    Bunbury, WA
    Posts
    184

    Default

    Yea thats what im kinda thinking.. about it being abused. When a friend dropped her 7 month old to my friends (who I was coming over to stay the night too) she said to her: "If he wont go to sleep, just give him some panadol" or something very very similar..

    I mean, I objected to the notion at all, but just seeing some strange behaviour with the lil one later.. I got a bit worried.. I mean.. I wonder how often she does that, but also.. if its teething.. maybe the panadol is simply for the pain and fever sometimes associated from that..

    And the cry the baby had, was so strange... combined with how he was acting.. and I mean.. he was teething.. you could tell that as well... but he didnt calm down until we considered... maybe he really is in pain from his teeth, and should give him a lil panadol.. he calmed down after that... but not after feeding, sucking on things, bongela applied to his gums etc...

    And when she dropped him off, at 7pm (dark and colllddd i was wearing long sleeved pjs in the house, with the heater on....) he was only wearing short shorts and a shirt and singlet... the poor thing..

    I dont know.. Just sometimes bad things go through your mind eh?

    (sorry if this is long..)

  7. #7

    Join Date
    Jul 2004
    Location
    House of the crazy cat ladies...
    Posts
    3,793

    Default

    I am about 99% certain that panadol/paracetamol cannot be addictive, however it definately can have longterm effects on the liver and kidneys IF a person is consuming much more than the recommended amount...

    I myself have given Aidyn panadol on quite a few occasions before bedtime, but this is of course only when he is teething and in pain, or if he is ill and feverish.

    Teething can definately make a baby act strangely, and they can cry and scream for hours sometimes. It can be pretty hard for the poor little tykes, and pretty hard for others to watch/deal with as well!
    So IMO I guess it could be quite likely that the strange behaviour of the bubby was indeed related to teething.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •